Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 246, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 24, 2025, 2:15 PM CDT for 6 counties in Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2025, 2:15 PM CDT (19:15 UTC)
- Expired
- Aug 24, 2025, 2:59 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edwards County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Pawnee County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 60 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 2:29 PM CDT | TSTM WND GST 71 | 7 Nw Bellefont, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted.
548
WUUS53 KDDC 241915
SVRDDC
KSC047-057-083-097-145-185-242015-
/O.NEW.KDDC.SV.W.0246.250824T1915Z-250824T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
215 PM CDT Sun Aug 24 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Eastern Ford County in southwestern Kansas...
Northwestern Kiowa County in south central Kansas...
Southeastern Hodgeman County in southwestern Kansas...
Southwestern Pawnee County in south central Kansas...
Southwestern Stafford County in south central Kansas...
Edwards County in south central Kansas...
* Until 315 PM CDT.
* At 215 PM CDT, a severe thunderstorm was located 7 miles southeast
of Hanston, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Offerle around 230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3783 9894 3783 9901 3781 9901 3753 9987
3797 9996 3819 9934
TIME...MOT...LOC 1915Z 336DEG 26KT 3803 9964
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SUGDEN4 follow-up statements
797
WWUS53 KDDC 241928
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
228 PM CDT Sun Aug 24 2025
KSC047-057-083-097-145-185-242015-
/O.CON.KDDC.SV.W.0246.000000T0000Z-250824T2015Z/
Ford KS-Kiowa KS-Hodgeman KS-Pawnee KS-Stafford KS-Edwards KS-
228 PM CDT Sun Aug 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN FORD...NORTHWESTERN KIOWA...SOUTHEASTERN HODGEMAN...SOUTH
CENTRAL PAWNEE...SOUTHWESTERN STAFFORD AND EDWARDS COUNTIES...
At 228 PM CDT, a severe thunderstorm was located near Offerle, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Public.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Offerle around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3783 9894 3783 9901 3781 9901 3753 9987
3792 9994 3811 9926
TIME...MOT...LOC 1928Z 336DEG 28KT 3793 9959
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
SUGDEN979
WWUS53 KDDC 241940
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
240 PM CDT Sun Aug 24 2025
KSC083-241950-
/O.CAN.KDDC.SV.W.0246.000000T0000Z-250824T2015Z/
Hodgeman KS-
240 PM CDT Sun Aug 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HODGEMAN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3783 9894 3783 9901 3781 9901 3753 9987
3784 9992 3792 9967 3791 9957 3794 9957
3805 9921
TIME...MOT...LOC 1940Z 336DEG 26KT 3785 9954
$$
KSC047-057-097-145-185-242015-
/O.CON.KDDC.SV.W.0246.000000T0000Z-250824T2015Z/
Ford KS-Kiowa KS-Pawnee KS-Stafford KS-Edwards KS-
240 PM CDT Sun Aug 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN FORD...NORTHWESTERN KIOWA...SOUTH CENTRAL PAWNEE...
SOUTHWESTERN STAFFORD AND EDWARDS COUNTIES...
At 240 PM CDT, a severe thunderstorm was located near Offerle, moving
southeast at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
eastern Ford, northwestern Kiowa, south central Pawnee, southwestern
Stafford and Edwards Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3783 9894 3783 9901 3781 9901 3753 9987
3784 9992 3792 9967 3791 9957 3794 9957
3805 9921
TIME...MOT...LOC 1940Z 336DEG 26KT 3785 9954
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
SUGDEN404
WWUS53 KDDC 241951
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
251 PM CDT Sun Aug 24 2025
KSC145-242001-
/O.CAN.KDDC.SV.W.0246.000000T0000Z-250824T2015Z/
Pawnee KS-
251 PM CDT Sun Aug 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PAWNEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3783 9894 3783 9901 3781 9901 3753 9987
3774 9990 3786 9963 3788 9950 3790 9926
3793 9907
TIME...MOT...LOC 1951Z 336DEG 26KT 3778 9950
$$
KSC047-057-097-185-242015-
/O.CON.KDDC.SV.W.0246.000000T0000Z-250824T2015Z/
Ford KS-Kiowa KS-Stafford KS-Edwards KS-
251 PM CDT Sun Aug 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN FORD...NORTHWESTERN KIOWA...SOUTHWESTERN STAFFORD AND
SOUTHERN EDWARDS COUNTIES...
At 251 PM CDT, a severe thunderstorm was located 7 miles east of
Windhorst, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ford, Windhorst, Fellsburg, Centerview, and Trousdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3783 9894 3783 9901 3781 9901 3753 9987
3774 9990 3786 9963 3788 9950 3790 9926
3793 9907
TIME...MOT...LOC 1951Z 336DEG 26KT 3778 9950
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SUGDEN555
WWUS53 KDDC 241959
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
259 PM CDT Sun Aug 24 2025
KSC047-057-097-185-242009-
/O.CAN.KDDC.SV.W.0246.000000T0000Z-250824T2015Z/
Ford KS-Kiowa KS-Stafford KS-Edwards KS-
259 PM CDT Sun Aug 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FORD...NORTHWESTERN
KIOWA...SOUTHWESTERN STAFFORD AND SOUTHERN EDWARDS COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However, gusty winds and heavy rain are still
possible with this thunderstorm.
&&
LAT...LON 3783 9894 3783 9901 3781 9901 3753 9987
3774 9990 3786 9963 3788 9950 3790 9926
3793 9907
TIME...MOT...LOC 1958Z 336DEG 26KT 3773 9947
$$
SUGDENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:29 PM CDT, 1 hour 46 minutes earlier. Its key messages:
- Widespread rainfall potential Sunday night and into Monday; a slight risk of Excessive Rain has been issued by WPC
- Heavy rain again possible with showers and storms Tuesday into early Wednesday. Heavy rain will be the main concern with these showers/storms
- Fall like temperatures expected across southwest Kansas during the first half of next week
Area forecast discussion, Aug 24, 12:29 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1229 PM CDT Sun Aug 24 2025 .KEY MESSAGES... - Widespread rainfall potential Sunday night and into Monday; a slight risk of Excessive Rain has been issued by WPC - Heavy rain again possible with showers and storms Tuesday into early Wednesday. Heavy rain will be the main concern with these showers/storms - Fall like temperatures expected across southwest Kansas during the first half of next week && .DISCUSSION... Issued at 339 AM CDT Sun Aug 24 2025 Current RAP mesoanalysis depicts the upper-level pattern being headlined by a strong low pressure system in Ontario and a robust high pressure system across AZ/NM. Both systems have enough vertical continuity to extend well into the lower-levels. With weekend potential for precipitation dominating the headlines, quite a bit of uncertainty still remains. CAMs have not been on point so far. Multiple runs of the HRRR and NAMNST previously had scattered stuff initiating along western Kansas already and moving eastward. Now, the HRRR remains dry until what was suppose to be the second wave of rain. Storms are currently active in the western NE/KS border. The latest HRRR has storms impacting the northeastern zones and moving southeastward. Other than areas near Hays and Pratt, SW Kansas is now expected to be primarily dry until Sunday night. Sunday night into Monday morning is expected to be the main event regarding widespread precipitation. Both the NAMNST and RAP have forecasted precipitable water values >1.50". The WPC has the majority of SW Kansas in a slight risk (>15%) for much of SW Kansas to exceed flash flood guidance. Between the discrepancies amongst the CAMs, the seeming poor hold they currently have, and with decreasing trends of ensemble precipitation totals a flood watch has not been issued. That said, isolated areas of localized flooding can not be ruled out, especially in areas that can get stagnant or training showers overhead. Ensembles have the highest rainfall values near the OK/KS border, especially the southeastern portion of the CWA. The 25th-75th percentiles are roughly 0.5-3.5" through Tuesday across that area. The stretch of Sunday into Monday is expected to be cooler due to the significant cloud cover and precipitation with highs in the 70s on Monday. This is where highs are forecasted to reside for most of the week with the wetter pattern. Ensembles have a couple more waves of precipitation Wednesday and Thursday for more widespread chances of precipitation. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1228 PM CDT Sun Aug 24 2025 The next 12 to 18 hours will bring a lot of opportunity for impacts to all of the local terminals. Continued regeneration of elevated convection along an axis just east of Wakeeney to DDC and south toward Coldwater and Medicine lodge is the near term risk for +TSRA with IFR cigs and visibility down to a mile and an half in the moderate to locally heavy rain. These periods will be transients in the afternoon, but become more widespread and longer duration after 4 to 6 z. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...KBJ AVIATION...Russell
Hazardous weather outlook, Aug 24, 3:49 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 349 AM CDT Sun Aug 24 2025 KSZ030-031-043>046-061>066-074>081-084>090-250900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 349 AM CDT Sun Aug 24 2025 /249 AM MDT Sun Aug 24 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Heavy rain may produce localized flooding as WPC has much of SW Kansas in a slight (>15%) risk to exceed flash flood guidance tonight into Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday Continued rainfall into Monday may create marginal flooding risks in the places that recieve the most rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 24, 9:58 AM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Dodge City KS
958 AM CDT Sun Aug 24 2025
KSZ064-078>080-241545-
Hodgeman KS-Kiowa KS-Edwards KS-Ford KS-
958 AM CDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FORD...NORTHWESTERN
KIOWA...SOUTHEASTERN HODGEMAN AND SOUTHWESTERN EDWARDS COUNTIES
THROUGH 1045 AM CDT...
At 958 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Spearville, moving southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Spearville around 1005 AM CDT.
Bellefont around 1015 AM CDT.
Other locations in the path of this storm include Windhorst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3796 9994 3805 9975 3774 9933 3758 9977
TIME...MOT...LOC 1458Z 319DEG 23KT 3794 9981
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDSpecial weather statement, Aug 24, 11:09 AM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1109 AM CDT Sun Aug 24 2025
KSZ078-080-088-089-241700-
Clark KS-Kiowa KS-Comanche KS-Ford KS-
1109 AM CDT Sun Aug 24 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN FORD...SOUTHERN
KIOWA...NORTHERN COMANCHE AND NORTHEASTERN CLARK COUNTIES THROUGH
NOON CDT...
At 1109 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Greensburg to near Mullinville to near
Kingsdown. Movement was southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Greensburg around 1115 AM CDT.
Other locations in the path of these storms include Coldwater, Lake
Coldwater, Protection and Wilmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3711 9958 3750 9973 3755 9949 3765 9931
3755 9901 3748 9901 3722 9911
TIME...MOT...LOC 1609Z 334DEG 25KT 3762 9934 3751 9949 3747 9972
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDSpecial weather statement, Aug 24, 1:38 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
138 PM CDT Sun Aug 24 2025
KSZ045-046-064-065-079-241930-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-Edwards KS-
138 PM CDT Sun Aug 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NESS...EASTERN
HODGEMAN...WESTERN PAWNEE...SOUTHWESTERN RUSH AND NORTHWESTERN
EDWARDS COUNTIES THROUGH 230 PM CDT...
At 138 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Gray, moving southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Gray and Hanston around 145 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3831 9994 3845 9958 3792 9916 3792 9988
TIME...MOT...LOC 1838Z 336DEG 34KT 3825 9973
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:58 AM CDT | Special Weather Statement | DDC | Ford | 47 min |
| Aug 24, 11:09 AM CDT | Special Weather Statement | DDC | Kiowa | 51 min |
| Aug 24, 1:38 PM CDT | Special Weather Statement | DDC | Hodgeman | 52 min |
| Aug 24, 1:44 PM CDT | Flood Watch | DDC | Barber, Comanche, Edwards, Ford, Hodgeman, Kiowa and 6 more | 20 hr |
| Aug 24, 2:58 PM CDT | Special Weather Statement | DDC | Kiowa | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.